I am a 29 year old female. When I was born, I was a typical baby. But when I got off of breast milk (when I was around 6 months or a year old) and was switched to formula, everything went down hill. It started with a severe diaper rash, and then escalated. I developed severe eczema, asthma, and adema. I also started reacting to basically every type of food. I ended up in a coma. I was sent to CHOP in Philadelphia where doctors did a brain biopsy. They found nothing. Luckily someone suggested I try Vivonex. That worked like a miracle. I have spent most of my life on Vivonex and white rice. about
10 years ago I switched from Vivonex to Tolerex. It is a powder that gets mixed with water that I blend everyday and has to be kept refrigerated. I was told that my problems may go away when I hit puberty, but unfortunatly that didn't happen. My allergist tells me that in all the years he has been practicing, he has never met a patient like me. No one else in my family has these problems. Today my main diet is still Tolerex and white rice. Although Tolerex is very good for me, I don't have enough energy and I constantly get sick. Due to heartn problems, I was taken off of Advair last year. Since then, my asthma seems out of control. I use to be very active and was involved in karate and dance. I even earned my black belt and participated in many tournaments. I have since had to quit due to fatique and shortness of breath. My allergies make it very difficult to go out with my friends and go on travel. When I went on my honeymoon for 2 weeks, I had to basically bring all the food I eat, including all the water I may need. I am so sensative that the slightest bit of contamination from another food could easily cause me to have an anaphylactic reaction. I've been rushed to the hospital so many times. I carry epi-pens, liquid Benadryl, and a portable nebulizer with me where ever I go. I've been very frustrated with my condition, especially since I had to quit karate. I appreciate the suggestion of the leaky gut. I had never heard of that. I'll ask my doctor about
it. Thanks for the suggestions.